Case report reveals new onset cardiomyopathy in a male due to anabolic steroids, suggesting potential reversibility.
Anabolic steroids including testosterone are commonly used as performance-enhancing agents. Its use is predominantly seen in young and middle-aged males. Endogenous testosterone is necessary for cardiac health; however, synthetic anabolic steroids are more potent and associated with adverse effects. These adverse effects include cardiomyopathy and coronary artery disease. The cardiomyopathy, however, can be reversible with discontinuation of the anabolic steroids. This case describes a middle-aged male who had new onset cardiomyopathy and ultimately went into cardiogenic shock secondary to anabolic steroid use.
No takes yet. Share an insight, caveat, or question.
Omolola Titilayo Alade (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: